MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; FDI, SNARE, FLEXIBLE
Model Number G22629
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a polypectomy, the physician used a cook acusnare polypectomy snare.It was reported [that] the handle conjunction area detached.User changed to a new device to complete the procedure.Customer provided photo that shows the device in a coiled position and the handle cannula is seen advanced into the catheter, indicating separation in the handle.The second photo shows the device in a coiled position, and the handle cannula is advanced even farther into the catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section g: 510k: k173673.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag and open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.The first photo shows the device in a coiled position and the handle cannula is seen advanced into the sheath (separation of the sheath at the handle).The second photo shows the device in a coiled position, and the handle cannula is advanced even farther into the sheath.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the device in a coiled position and the handle in the advanced position.With the handle in the advanced position, the handle cannula was advanced out due to the plastic sheath being detached from the handle, but the snare was still in the sheath.When the handle was moved to the retracted position the handle cannula moved back inside the handle.Under visual magnification the sheath is detached from the handle and that is why the handle cannula moves freely but the snare will not advance.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "the visual evaluation of the device confirmed the complaint.The plastic sheath was detached from the nose cap.The gripping mechanism of the nose cap on the sheath was not strong enough to hold the sheath in place which is why the handle cannula moved freely but the snare did not advance.Functional evaluation was not possible due to the condition of the device.The visual evaluation confirmed the complaint of plastic sheath being detached from cannula.The remaining parts of the device were intact and showed no cosmetic or functional defects, this included an inspection of the sheath to verify the ridges were present.A functional test could not be performed due to the condition of the device.A tug test is performed on all devices during manufacturing (step 70) and at fqc (step 12) prior to packaging and shipment.The root cause of the failure could not be determined." there were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The supplier provided the following, "the device history record was reviewed and no anomalies were noted.The visual evaluation of the device confirmed the customer's complaint.A functional evaluation was not performed due to the condition of the device.A tug test is performed on all devices prior to packaging and shipment.Root cause could not be determined.Awareness training will be performed." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21193152
Report Number1037905-2025-00068
Device Sequence Number16975743
Product Code FDI
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)260926(10)W4768529
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4768529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPE, UNKNOWN MODEL.
Patient Age57 YR
Patient SexMale
Patient Weight67 KG